Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 248, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 26, 2003, 7:07 AM EDT for Beaver County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2003, 7:07 AM EDT (11:07 UTC)
- Expired
- Aug 26, 2003, 8:00 AM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Beaver County, PA
The radar
The Pittsburgh radar (KPBZ), 20 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2226 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:46 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 26, 2:46 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 246 AM EDT TUE AUG 26 2003 CONVECTION FIRED UP ALONG WARM FRONTAL BOUNDARY DRAPED ROUGHLY ALONG INTERSTATE 80. STORMS HAVE BEEN TRAINING THROUGH MERCER...VENANGO...CLARION...AND JEFFERSON COUNTIES FOR SEVERAL HOURS. THE NEXT MCS OVER LAKE ERIE SHOULD ALSO MOVE THROUGH THE NORTHERN COUNTIES BEFORE SUNRISE BRINGING THE POTENTIAL FOR FLOODING TO THAT AREA. AS SUCH...HAVE ISSUED A FLOOD WATCH FOR THE COUNTIES NORTH OF KPIT VALID UNTIL 10 PM TUESDAY AS ADDITIONAL ACTIVITY NEAR JANESVILLE, WI MAY HOLD TOGETHER THROUGH THE AT LEAST THE FIRST HALF OF THE DAY AND CAUSE ADDITIONAL HEAVY RAINFALL. DEWPOINTS IN THE LOW TO MID 70S TODAY WILL KEEP TEMPS FROM SHOOTING UP MUCH FURTHER THAN YESTERDAYS READINGS. THIS SOUPY AIRMASS ALONG WITH OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION CAN SET OFF A STORMS AT ANY TIME TODAY BUT ARE MORE LIKELY TONIGHT AS FRONTAL BOUNDARY APPROACHES THE AREA. EXTENDED LOOKS ON TARGET WITH THE NEXT COLD FRONT POISED TO CROSS THE AREA LATE FRIDAY BRINGING A LATE SUMMER COOL-DOWN FOR THE WEEKEND. PIT 87 70 82 59 / 60 50 40 10 HLG 85 69 82 60 / 60 50 40 10 MGW 85 68 84 62 / 40 50 40 20 ZZV 88 69 83 61 / 50 50 30 20 PHD 88 69 83 61 / 50 50 30 20 FKL 85 68 80 58 / 70 50 40 10 DUJ 85 68 80 58 / 70 50 40 10 LBE 85 69 82 60 / 60 50 40 10 BTP 85 68 80 58 / 70 50 40 10 IDI 85 68 80 58 / 70 50 40 10 ODM 81 66 80 58 / 40 50 40 30 .PBZ... MD...NONE. OH...NONE. PA...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ022>023. WV...NONE. TYBURSKI
Hazardous weather outlook, Aug 26, 5:23 AM EDT, 1 hour 44 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 523 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY .THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. UNSTABLE AIR ALONG WITH HUMID CONDITIONS HAVE MOVED INTO THE AREA BEHIND A WARM FRONT. THUNDERSTORMS ARE POSSIBLE AT ANY TIME TODAY BUT WILL BE MORE LIKELY TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN... .ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY RESULT IN STRONG THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS. TYBURSKI
In the hours before
Special weather statement, Aug 26, 3:52 AM EDT, 3 hours 15 minutes before
OHZ041-PAZ007-013-260845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 352 AM EDT TUE AUG 26 2003 .AT 3:40 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS MOVING THROUGH EASTERN OHIO. THESE STORMS ARE MOVING EAST AT 35 MPH AND WILL AFFECT MERCER AND LAWRENCE COUNTIES IN PENNSYLVANIA AND COLUMBIANA COUNTY IN OHIO BETWEEN 3:55 AM AND 4:45 AM. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. THERE MAY ALSO BE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. IF YOU EXPERIENCE HIGH WATER OR STORM-RELATED DAMAGE...PLEASE CONTACT THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
Local storm report, Aug 26, 3:55 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
355 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM WEST KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREES BLOWN DOWN
ALONG PINE HILL
ROAD.REPORTED BY EMERGENCY
MANAGEMENT
1215 AM WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG NUMEROUS ROADS AND
BASEMENTS FLOODED.REPORTED
BY EMERGENCY MANAGEMENT
310 AM 3 S WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG WATER COVERS BRIDGE ROAD.
REPORTED BY EMERGENCY
MANAGEMENT.
337 AM KARNS CITY PA WIND DAMAGE
08/26/03 BUTLER LARGE TREES BLOWN DOWN IN
KARNS CITY. REPORTED BY
TRAINED SPOTTER.Local storm report, Aug 26, 4:42 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
355 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM WEST KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREES BLOWN DOWN
ALONG PINE HILL
ROAD.REPORTED BY EMERGENCY
MANAGEMENT
1215 AM WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG NUMEROUS ROADS AND
BASEMENTS FLOODED.REPORTED
BY EMERGENCY MANAGEMENT
310 AM 3 S WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG WATER COVERS BRIDGE ROAD.
REPORTED BY EMERGENCY
MANAGEMENT.
337 AM KARNS CITY PA WIND DAMAGE
08/26/03 BUTLER LARGE TREES BLOWN DOWN IN
KARNS CITY. REPORTED BY
TRAINED SPOTTER.
430 AM 5 N KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREE BLOWN DOWN AND
BLOCKING ROUTE 28/66 NEAR
MOSGROVE. REPORTED BY
EMERGENCY MANAGEMENT.Local storm report, Aug 26, 5:03 AM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
355 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM WEST KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREES BLOWN DOWN
ALONG PINE HILL
ROAD.REPORTED BY EMERGENCY
MANAGEMENT
1215 AM WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG NUMEROUS ROADS AND
BASEMENTS FLOODED.REPORTED
BY EMERGENCY MANAGEMENT
310 AM 3 S WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG WATER COVERS BRIDGE ROAD.
REPORTED BY EMERGENCY
MANAGEMENT.
337 AM KARNS CITY PA WIND DAMAGE
08/26/03 BUTLER LARGE TREES BLOWN DOWN IN
KARNS CITY. REPORTED BY
TRAINED SPOTTER.
430 AM 5 N KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREE BLOWN DOWN AND
BLOCKING ROUTE 28/66 NEAR
MOSGROVE. REPORTED BY
EMERGENCY MANAGEMENT.
450 AM GROVE CITY PA WIND DAMAGE
08/26/03 MERCER LARGE TREES BLOWN DOWN
ALONG ROUTE 158 AND WEST
MIDDLESEX ROAD. NUMEROUS
TREES DOWN IN GROVE CITY.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 26, 5:09 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
509 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM WEST KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREES BLOWN DOWN
ALONG PINE HILL
ROAD.REPORTED BY EMERGENCY
MANAGEMENT
1215 AM WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG NUMEROUS ROADS AND
BASEMENTS FLOODED.REPORTED
BY EMERGENCY MANAGEMENT
310 AM 3 S WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG WATER COVERS BRIDGE ROAD.
REPORTED BY EMERGENCY
MANAGEMENT.
337 AM KARNS CITY PA WIND DAMAGE
08/26/03 BUTLER LARGE TREES BLOWN DOWN IN
KARNS CITY. REPORTED BY
TRAINED SPOTTER.
430 AM 5 N KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREE BLOWN DOWN AND
BLOCKING ROUTE 28/66 NEAR
MOSGROVE. REPORTED BY
EMERGENCY MANAGEMENT.
450 AM GROVE CITY PA WIND DAMAGE
08/26/03 MERCER LARGE TREES BLOWN DOWN
ALONG ROUTE 158 AND WEST
MIDDLESEX ROAD. NUMEROUS
TREES DOWN IN GROVE CITY.
REPORTED BY EMERGENCY
MANAGEMENT.
459 AM OIL CITY PA WIND DAMAGE
08/26/03 VENANGO LARGE BRANCHES BROKEN
IN OIL CITY. REPORTED BY
SPOTTER.Local storm report, Aug 26, 6:45 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
645 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 PM WEST KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREES BLOWN DOWN
ALONG PINE HILL
ROAD.REPORTED BY EMERGENCY
MANAGEMENT
1215 AM WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG NUMEROUS ROADS AND
BASEMENTS FLOODED.REPORTED
BY EMERGENCY MANAGEMENT
310 AM 3 S WEST KITTANNING PA FLASH FLOODS
08/26/03 ARMSTRONG WATER COVERS BRIDGE ROAD.
REPORTED BY EMERGENCY
MANAGEMENT.
337 AM KARNS CITY PA WIND DAMAGE
08/26/03 BUTLER LARGE TREES BLOWN DOWN IN
KARNS CITY. REPORTED BY
TRAINED SPOTTER.
430 AM 5 N KITTANNING PA WIND DAMAGE
08/26/03 ARMSTRONG LARGE TREE BLOWN DOWN AND
BLOCKING ROUTE 28/66 NEAR
MOSGROVE. REPORTED BY
EMERGENCY MANAGEMENT.
450 AM GROVE CITY PA WIND DAMAGE
08/26/03 MERCER LARGE TREES BLOWN DOWN
ALONG ROUTE 158 AND WEST
MIDDLESEX ROAD. NUMEROUS
TREES DOWN IN GROVE CITY.
REPORTED BY EMERGENCY
MANAGEMENT.
459 AM OIL CITY PA WIND DAMAGE
08/26/03 VENANGO LARGE BRANCHES BROKEN
IN OIL CITY. REPORTED BY
SPOTTER.
600 AM ARMAUGH PA WIND DAMAGE
08/26/03 INDIANA LARGE TREES BLOWN DOWN IN
EAST WHEATFIELD TOWNSHIP.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:24 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 66 min |
| Aug 26, 12:03 AM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
| Aug 26, 3:00 AM EDT | Severe Thunderstorm Warning | PBZ | Butler, Venango | 60 min |
| Aug 26, 3:10 AM EDT | Flash Flood Warning | PBZ | Armstrong | 3 hr |
| Aug 26, 3:52 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 53 min |
| Aug 26, 4:25 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 65 min |
| Aug 26, 4:51 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 54 min |
| Aug 26, 5:13 AM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Aug 26, 5:38 AM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 52 min |
| Aug 26, 6:47 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 28 min |
| Aug 26, 7:34 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 56 min |
| Aug 26, 8:06 AM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 54 min |
| Aug 26, 8:23 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 52 min |
| Aug 26, 8:54 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 66 min |
| Aug 26, 9:05 AM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Aug 26, 9:18 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 57 min |
| Aug 26, 9:26 AM EDT | Flash Flood Warning | PBZ | Clarion | 3 hr |
| Aug 26, 11:31 AM EDT | Severe Thunderstorm Warning | PBZ | Venango | 59 min |
| Aug 26, 11:47 AM EDT | Flash Flood Warning | PBZ | Venango | 3 hr |
| Aug 26, 12:16 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 59 min |
| Aug 26, 12:36 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 54 min |
| Aug 26, 12:44 PM EDT | Flash Flood Warning | PBZ | Butler | 3 hr |
| Aug 26, 1:13 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 62 min |
| Aug 26, 1:33 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 57 min |
| Aug 26, 1:37 PM EDT | Tornado Warning | PBZ | Indiana | 38 min |
| Aug 26, 1:50 PM EDT | Flash Flood Warning | PBZ | Lawrence | 3 hr |
| Aug 26, 1:54 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Aug 26, 2:27 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 63 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.